Alert archive / California / High Wind Warnings in 2025

High Wind Warning 4, NWS Las Vegas, NV

March 26, 2025Inyo County, California

NWS Las Vegas, NV issued this high wind warning at Mar 26, 2025, 10:58 PM PDT for Inyo County, California. It took effect at Mar 27, 2025, 11:00 AM PDT. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2025, 10:58 PM PDT (05:58 UTC)
In effect from
Mar 27, 2025, 11:00 AM PDT
Expired
Mar 27, 2025, 11:00 PM PDT
In force
12 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 2:00 PM PDTNON-TSTM WND GST 702 Sw Round Valley, CAWinds started gusting at or above 58 mph at 1400 and lasted until 1500. A secondary round of 58+ mph began at 1720 and continued until 1920. Peak gust was 70 mph at 1910.
Mar 27, 6:30 PM PDTNON-TSTM WND GST 594 Wsw Round Valley, CAPeak gust of 59 mph at 1830.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 6.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4743 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

356 
WWUS75 KVEF 270558
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1058 PM PDT Wed Mar 26 2025

CAZ519-520-271800-
/O.UPG.KVEF.WI.Y.0014.250327T1800Z-250328T0600Z/
/O.NEW.KVEF.HW.W.0004.250327T1800Z-250328T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Independence, Bishop, Olancha, Lone Pine,
Whitney Portal, and Aspendell
1058 PM PDT Wed Mar 26 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 55 
  mph in the Owens Valley, with gusts up to 65 mph expected in areas 
  above 5000 feet.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...From 11 AM to 11 PM PDT Thursday.

* IMPACTS...Travel will be difficult on Highway 395 due to strong 
  crosswinds. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Stronger winds to 60 mph are possible from 
  Independence to Big Pine as well as around Olancha. If these 
  stronger winds develop, it would occur between 4 PM to 10 PM PDT 
  Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
3 follow-up statements
483 
WWUS75 KVEF 270648
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1148 PM PDT Wed Mar 26 2025

CAZ519-520-271800-
/O.CON.KVEF.HW.W.0004.250327T1800Z-250328T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Independence, Bishop, Olancha, Lone Pine,
Whitney Portal, and Aspendell
1148 PM PDT Wed Mar 26 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT 
THURSDAY...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 55 
  mph in the Owens Valley, with gusts up to 65 mph expected in areas 
  above 5000 feet.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...From 11 AM to 11 PM PDT Thursday.

* IMPACTS...Travel will be difficult on Highway 395 due to strong 
  crosswinds. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Stronger winds to 60 mph are possible from 
  Independence to Big Pine as well as around Olancha. If these 
  stronger winds develop, it would occur between 4 PM to 10 PM PDT 
  Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

CAZ523-524-271800-
/O.NEW.KVEF.WI.Y.0015.250327T1800Z-250328T1800Z/
Western Mojave Desert-Eastern Mojave Desert-
Including the cities of Fort Irwin, Mitchell Caverns, Mountain
Pass, Barstow, Baker, and Daggett
1148 PM PDT Wed Mar 26 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 11 AM PDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Mojave Desert and Western Mojave Desert.

* WHEN...From 11 AM Thursday to 11 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong winds will result in pockets of 
  blowing dust and will challenge high-profile vehicles along 
  Interstate 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ019-022-271800-
/O.NEW.KVEF.WI.Y.0015.250327T1800Z-250328T1200Z/
Spring Mountains-Red Rock Canyon-Southern Clark County-
Including the cities of Red Rock Canyon, Searchlight,
Cal-Nev-Ari, Mt Charleston, and Primm
1148 PM PDT Wed Mar 26 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 5 AM PDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected across southern Clark County. West winds 30 to 40 mph 
  with gusts to 55 mph are expected over the Spring Mountains.

* WHERE...Southern Clark County and Spring Mountains-Red Rock Canyon.

* WHEN...From 11 AM Thursday to 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
234 
WWUS75 KVEF 271746
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1046 AM PDT Thu Mar 27 2025

CAZ519-520-280600-
/O.CON.KVEF.HW.W.0004.250327T1800Z-250328T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Independence, Aspendell, Lone Pine,
Olancha, Bishop, and Whitney Portal
1046 AM PDT Thu Mar 27 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS 
EVENING...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 60 
  mph in the Owens Valley, with gusts up to 70 mph expected in areas 
  above 5000 feet.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 11 PM PDT tonight.

* IMPACTS...Travel will be difficult on Highway 395 due to strong 
  crosswinds. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

CAZ523-524-280615-
/O.CON.KVEF.WI.Y.0015.250327T1800Z-250328T1800Z/
Western Mojave Desert-Eastern Mojave Desert-
Including the cities of Mitchell Caverns, Barstow, Fort Irwin,
Mountain Pass, Baker, and Daggett
1046 AM PDT Thu Mar 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern Mojave Desert and Western Mojave Desert.

* WHEN...Until 11 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong winds will result in pockets of 
  blowing dust and will challenge high-profile vehicles along 
  Interstate 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ019-022-280615-
/O.CON.KVEF.WI.Y.0015.250327T1800Z-250328T1200Z/
Spring Mountains-Red Rock Canyon-Southern Clark County-
Including the cities of Primm, Searchlight, Red Rock Canyon, Mt
Charleston, and Cal-Nev-Ari
1046 AM PDT Thu Mar 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected across southern Clark County. West winds 30 to 40 mph 
  with gusts to 55 mph are expected over the Spring Mountains.

* WHERE...Southern Clark County and Spring Mountains-Red Rock Canyon.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AN
055 
WWUS75 KVEF 280540
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1040 PM PDT Thu Mar 27 2025

CAZ519-520-280645-
/O.EXP.KVEF.HW.W.0004.000000T0000Z-250328T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Independence, Bishop, Aspendell, Olancha,
Whitney Portal, and Lone Pine
1040 PM PDT Thu Mar 27 2025

...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds have decreased across the area and the High Wind Warning has 
been allowed to expire.

$$

CAZ523-524-281745-
/O.CON.KVEF.WI.Y.0015.000000T0000Z-250328T1800Z/
Western Mojave Desert-Eastern Mojave Desert-
Including the cities of Mitchell Caverns, Fort Irwin, Barstow,
Baker, Mountain Pass, and Daggett
1040 PM PDT Thu Mar 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern Mojave Desert and Western Mojave Desert.

* WHEN...Until 11 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong winds will result in pockets of 
  blowing dust and will challenge high-profile vehicles along 
  Interstate 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ019-022-281200-
/O.CON.KVEF.WI.Y.0015.000000T0000Z-250328T1200Z/
Spring Mountains-Red Rock Canyon-Southern Clark County-
Including the cities of Searchlight, Primm, Cal-Nev-Ari, Red Rock
Canyon, and Mt Charleston
1040 PM PDT Thu Mar 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected across southern Clark County. West winds 30 to 40 mph 
  with gusts to 55 mph are expected over the Spring Mountains.

* WHERE...Southern Clark County and Spring Mountains-Red Rock Canyon.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Mar 26, 9:44 PM PDT, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 26, 9:44 PM PDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
944 PM PDT Wed Mar 26 2025

.SYNOPSIS...Temperatures are expected to peak today with highs
reaching 14 to 18 degrees above normal. A more active pattern
returns beginning Thursday, bringing increased winds and more
seasonal temperatures. Other than some low precipitation chances in
the Sierra and southern Great Basin this weekend and early next
week, dry conditions will prevail.
&&

.UPDATE...Another warm day today as the ridge axis slowly shifts
east and some added surface mixing allowed temperatures to peak
across most locales this afternoon. We officially reached 92 degrees
at KLAS which is the warmest temp of the year so far, and set or
tied daily records at Needles (98F), Bishop (82F), and Kingman
(87F).  Temperatures will remain well above normal tomorrow but a
gradual cooling trend will commence as the ridge axis breaks down in
response to upstream troughing. In the meantime, pleasant and warm
conditions will continue this evening with increasing mid and high
clouds expected tomorrow. The current forecast is in good shape with
no update planned.

-Outler-

&&

.SHORT TERM...Today through Friday.

The area of high pressure that had been in place over the region the
past few days will slowly be pushed out by an incoming Pacific
Northwest weather system. It will take a while for the system to
overcome the ridge, which will leave the area in a transitional
synoptic setup as low pressure sits to the northwest and high
pressure remains to the east. With no significant moisture of
forcing, not expecting any precipitation through Friday across the
region.

As the two weather systems compete, winds will increase across
the region due to the sandwiched pressure gradient. On Thursday,
the main concern will be in the Sierra and Owens Valley as the
pressure gradient increases and mid to upper level winds turn
west. Cross sections show favorable set ups for downsloping,
though hi-res models differ on how strong the winds will become as
they transitions down the eastern slopes into the valley floors.
The overall set up and ensembles probabilities support wind gusts
40-50 MPH Thursday afternoon and evening, including strong
crosswinds across Highway 395- thus issued a Wind Advisory for the
area to highlight the potential for at least moderate wind
impacts. The potential exists for higher wind gusts and impacts
due to downsloping winds over 60 MPH, however confidence is low at
this time. As previously mentioned, hi-res models vary in the
strength of the winds as they reach the mid to lower elevation.
HREF DESI 90th percentile suggest stronger winds making to Highway
395 and impacting a few towns Thursday later afternoon into the
evening, mainly between Independence and Big Pine as well as
around Olancha. HREF Probabilities for wind gusts over 60 MPH
after 4 PM PT increases to 20%-40% in these areas as well.
However, NBM paints a very different story with the 90th
percentile remaining below high wind criteria and probabilities
never climbing over 20% for wind gusts over 60 MPH. Decided on the
Wind Advisory for now as the highest confidence and the most
widespread impact to occur, however if later model runs or
ensembles increase the confidence for widespread higher wind
impacts, the current Wind Advisory may need to be upgraded to a
High Wind Warning. Winds will diminish in the Sierra and Owens
Valley Thursday night as the better pressure gradient shifts east
and the westerly flow becomes less favorable for downsloping.
Elsewhere, southwest winds will increase later Thursday afternoon
but impacts are not likely. There is a brief time period after 4
PM PT where wind gusts may touch 40 MPH in the Western Mojave
Desert as well as in parts of Lincoln County as the 850mb
increase, but they will quickly diminish after sunset as mixing
ends. In general, winds Thursday afternoon will gust 25-35 MPH at
times.

Breezy south to southwest winds will continue on Friday with the
strongest winds expected through the typical southwesterly belt
through San Bernardino, Clark, and northern Mohave counties where
widespread gusts of 25 to 35 MPH. Higher gusts to around 40 MPH
are possible in the Western Mojave County, with moderate to high
probabilities for gusts over 40 MPH but the highest chance sin the
terrain. The pressure gradient and low level winds also suggest
the strongest winds set up over the westerly gap around Barstow,
CA. A wind advisory for the Western Mojave Desert on Friday, but
would like to see additional hi-res models and how the first part
of the event shakes out before issuing additional wind headlines.

Temperatures will also respond to the transitioning weather set up.
Well above normal temperatures we will experience this afternoon
will cool to near normal by Friday.

.LONG TERM...Saturday through Tuesday.

Troughing along the West Coast will work to dampen the ridge axis
across our region and result in a more active weather pattern over
the weekend and into next week. The jet stream may sag far enough
south to result in some light precipitation across the Sierra Sunday
and Monday, but overall the primary storm track will remain north of
our area. However, shortwaves progressing through the flow will
result in periodic breezy/windy conditions, especially across the
Western Mojave Desert that will continue into early next week.
Meanwhile temperatures over the weekend will cool to near seasonal
normals, before rising slightly early next week. Longer range
cluster guidance diverges on the details beyond the middle of next
week, but the potential exists for additional troughs to influence
the region as we begin the month of April with bouts of gusty spring
winds and temperature swings possible.
&&

.AVIATION...For Harry Reid...For the 06Z Forecast
Package...Southwesterly winds will pick up beginning Thursday
morning and peak in the afternoon and early evening, with gusts of
30 to 35 knots likely. Winds will decrease a little Thursday night,
but gusts at or above 20 knots will likely persist. Winds should
finally settle down Friday afternoon and evening, with a quieter day
expected Saturday. No operationally significant clouds or weather
expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...West to southwest winds
will increase areawide Thursday, with the strongest gusts of 50 to
70 knots expected over the Sierra crest and gusts of 30 to 50 knots
in the Mojave Desert, especially along and north of Interstate 40.
Moderate to severe mechanical turbulence will be likely. Winds will
persist through Friday morning before finally decreasing from north
to south Friday afternoon. Gusts over 30 knots will likely persist
in the Barstow area until Saturday. Clouds should remain at or above
10K feet MSL, meaning only the highest peaks will be at risk of
obscuration.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Nickerson
LONG TERM...Outler
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:48 PM PDTWind AdvisoryVEFSan Bernardino56 hr

Nearby

High Wind Warnings in California, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.